Alert archive / Alabama / Flash Flood Warnings in 2004

Flash Flood Warning 6, NWS Huntsville, AL

March 5, 2004Colbert County, Franklin County, Lauderdale County, Alabama

NWS Huntsville, AL issued this flash flood warning at Mar 5, 2004, 6:38 PM CST for Colbert County, Franklin County, Lauderdale County, Alabama. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2004, 6:38 PM CST (00:38 UTC)
Expired
Mar 6, 2004, 12:45 AM CST
In force
6 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL

What was reported inside it

TimeReportWhereRemark
Mar 5, 7:38 PM CSTFLASH FLOOD3 Nw Littleville, ALFLOODING ON SEVERAL ROADS THROUGHOUT THE COUNTY
Mar 5, 7:38 PM CSTFLASH FLOOD3 Nw Littleville, ALFLOODING ON SEVERAL ROADS THROUGHOUT THE COUNTY
Mar 5, 7:45 PM CSTFLASH FLOOD10 W Russellville, ALWATER OVER ROADWAY AT LOST CREEK RIVER NEAR CEDAR CREEK RESERVOIR
Mar 5, 7:45 PM CSTFLASH FLOOD10 W Russellville, ALWATER OVER ROADWAY AT LOST CREEK RIVER NEAR CEDAR CREEK RESERVOIR
Mar 5, 7:50 PM CSTFLASH FLOODFlorence, ALUNDERPASS FLOODED AT COFFEE ROAD NEAR MCFARLAND PARK
Mar 5, 7:50 PM CSTFLASH FLOODFlorence, ALUNDERPASS FLOODED AT COFFEE ROAD NEAR MCFARLAND PARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 060038
FFWHUN
ALC033-059-077-060645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
638 PM CST FRI MAR 5 2004

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTHWEST ALABAMA
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA
  COLBERT COUNTY IN NORTHWEST ALABAMA

* UNTIL 1245 AM CST

* AT 638 PM CST...WEATHER SERVICE RADAR DETECTED THUNDERSTORMS       
  PRODUCING VERY HEAVY RAINFALL OVER NORTHEASTERN MISSISSIPPI. THESE 
  STORMS WILL MOVE INTO NORTHWEST ALABAMA BY 730 PM CST...AND        
  CONTINUE THROUGH THE EVENING. HEAVY RAINFALL OF 2 TO 3 INCHES IS   
  POSSIBLE...IN ADDITION TO THE RAIN FROM EARLIER TODAY.

* SOME LOCATIONS AFFECTED INCLUDE...
  CHEROKEE...FLORENCE...KILLEN...LEIGHTON...LEXINGTON...
  LITTLEVILLE...MUSCLE SHOALS...PHIL CAMPBELL...RED BAY...
  RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...UNDERWOOD-PETERSVILLE AND
  BELGREEN

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE RISING WATERS

LAT...LON 3500 8726 3460 8754 3432 8754 3432 8817
          3487 8809 3500 8818

$$ 

JE/23
4 follow-up statements
000 
WGUS74 KHUN 060105
FFSHUN
ALC033-059-077-060645-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 PM CST FRI MAR 5 2004

...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LAUDERDALE AND
COLBERT COUNTIES UNTIL 1245 AM CST...

...FLASH FLOODING IS LIKELY...

AT 705 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE 
OVER COLBERT...LAUDERDALE...AND FRANKLIN COUNTIES IN NORTHWEST 
ALABAMA. IN ADDITION...STORMS WILL CONTINUE TO MOVE NORTHEAST FROM 
MISSISSIPPI OVER THE SAME AREAS. 

FLASH FLOODING IS LIKELY RAINFALL OF UP TO 2 INCHES PER HOUR IS 
POSSIBLE WITH THIS LINE OF STORMS.

SOME CITIES AFFECTED THROUGH 1245 AM CST INCLUDE...
   BELGREEN... WATERLOO... FLORENCE... MUSCLE SHOALS... CHEROKEE...
   TUSCUMBIA... AND RUSSELLVILLE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN HUNTSVILLE.

LAT...LON 3500 8725 3455 8754 3431 8754 3433 8816
          3487 8809 3500 8818

$$ 

JE/23
000 
WGUS74 KHUN 060203
FFSHUN
ALC033-059-077-060645-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
801 PM CST FRI MAR 5 2004

...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LAUDERDALE AND
COLBERT COUNTIES UNTIL 1245 AM CST...

...FLASH FLOODING IS LIKELY...

AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER COLBERT AND LAUDERDALE COUNTIES... 
WITH HEAVY RAINFALL ABOUT TO MOVE BACK INTO FRANKLIN COUNTY. 

RAINFALL UP TO TWO INCHES HAS FALLEN IN THE LAST HOUR IN PORTIONS OF 
THE WARNED AREA. IN ADDITION...THERE HAVE BEEN SEVERAL ROAD CLOSINGS 
IN THE CEDAR CREEK RESERVOIR AND CROOKED OAK AREAS...ESPECIALLY 
ALONG AND NEAR FRANKFORT ROAD. ALSO...THE UNDERPASS NEAR MCFARLAND 
PARK IN FLORENCE IS REPORTED FLOODED.

RAINFALL WILL CONTINUE ACROSS ALL THREE COUNTIES THROUGH LATE 
EVENING...WHICH WILL AGGRAVATE AND PROLONG THE FLOODING THREAT. 

SOME CITIES AFFECTED THROUGH 1245 AM CST INCLUDE...
   BELGREEN... WATERLOO... CHEROKEE... ROGERSVILLE... ANDERSON...
   MUSCLE SHOALS... FLORENCE... AND RUSSELLVILLE...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... 
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. 

A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM CST SATURDAY.

LAT...LON 3462 8755 3431 8754 3432 8816 3487 8809
          3500 8818 3504 8720

$$ 

JE/23
000 
WGUS74 KHUN 060317
FFSHUN
ALC033-059-077-060645-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
916 PM CST FRI MAR 5 2004

...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LAUDERDALE AND
COLBERT COUNTIES UNTIL 1245 AM CST...

AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER LAUDERDALE...COLBERT...AND FRANKLIN 
COUNTIES. RAINFALL OF TWO TO THREE INCHES HAS OCCURRED THIS EVENING 
ALREADY...AND RAINFALL WILL CONTINUE TO STREAM IN FOR THE REMAINDER 
OF THE EVENING HOURS.

SOME CITIES AFFECTED THROUGH 1245 AM CST INCLUDE...
   BELGREEN... WATERLOO... FLORENCE... MUSCLE SHOALS...              
   RUSSELLVILLE... ANDERSON... CHEROKEE... AND RED BAY.

THERE HAVE BEEN SEVERAL REPORTS OF FLOODED ROADS IN NORTHWEST 
ALABAMA...ESPECIALLY NEAR CROOKED OAK...CEDAR CREEK DAM...AND AT THE 
UNDERPASS NEAR MCFARLAND PARK. PLEASE REPORT ADDITIONAL FLOODING 
REPORTS TO YOUR NEAREST LAW ENFORCEMENT AGENCY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

LAT...LON 3500 8718 3480 8730 3478 8755 3433 8755
          3432 8817 3487 8809 3500 8819

$$ 

JE/23
000 
WGUS74 KHUN 060512
FFSHUN
ALC033-059-077-060645-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1112 PM CST FRI MAR 5 2004

...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LAUDERDALE AND
COLBERT COUNTIES UNTIL 1245 AM CST...

AT 1112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAINFALL CONTINUING OVER THE WARNED AREA...THOUGH 
THE RAIN HAD ENDED NORTH AND WEST OF THE NATCHEZ TRACE PARKWAY. 

RAINFALL OF ONE TO THREE INCHES FELL ACROSS THE AREA EARLIER 
TONIGHT. MOST AREAS WILL SEE LESS THAN A HALF INCH ADDITIONAL 
RAINFALL THROUGH 1245 AM...BUT MUCH OF COLBERT AND LAUDERDALE 
COUNTIES COULD STILL SEE UP TO AN ADDITIONAL INCH OF RAIN.

NUMEROUS CREEKS AND STREAMS ARE FLOODING...AND WATER HAS BEEN 
REPORTED OVER MANY ROADS IN THE AREA. 

SOME CITIES AFFECTED THROUGH 1245 AM CST INCLUDE...
   BELGREEN... WATERLOO... CHEROKEE... BARTON... RED BAY... 
   RUSSELLVILLE... ROGERSVILLE... LEXINGTON... FLORENCE...
   MUSCLE SHOALS... KILLEN... AND PETERSVILLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
HUNTSVILLE.

LAT...LON 3500 8722 3480 8727 3479 8740 3459 8754
          3433 8755 3433 8816 3487 8809 3500 8818

$$ 

JE/23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 3:18 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 5, 3:18 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CST FRI MAR  5 2004

.DISCUSSION...
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS CURRENTLY EXTENDS WEST
OF I65. THIS LINE HAS GRADUALLY TRACKED NORTHEAST ACROSS CENTRAL MS
THROUGHOUT THE DAY...MOST LIKELY IN RESPONSE TO 850MB CONVERGENCE
SHOWN BY 12 UA ANALYSIS. ANOTHER BOUNDARY INDUCED BY PREVIOUS
CONVECTION WHICH WAS LOCATED ALONG I65 CORRIDOR HAS BECOME
ILL-DEFINED WITH TIME. LARGE DEWPOINT GRADIENT MARKING BOUNDARY
LOCATION HAS BECOME LESS DISTINCT AS AIRMASS GRADUALLY SATURATES.
EXTENSIVE CLOUD SHIELD LOCATED ACROSS FA HAS SHOWN LITTLE BREAKS
DURING THE DAY...HELPING HOLD INSTABILITY LEVELS TO VIRTUALLY
NON-EXISTENT. LEAD SHORTWAVE EJECTING OUT ACROSS NORTHERN MS HELPING
TO INTENSIFY STORMS ACROSS EXTREME NW ALABAMA. FORECAST CHALLENGE
WILL BE SVR AND FLOODING THREAT FOR OVERNIGHT.

SHORT TERM...
COLD FRONT WILL CONTINUE DRIFTING EAST OVERNIGHT AS SFC LOW RIDES TO
THE NORTHEAST. FRONT CURRENTLY ORIENTED PARALLEL TO UPPER FLOW HAS
RESULTED IN VERY LITTLE MOVEMENT SINCE LATE MORNING. FIRST WAVE OF
RAIN ALONG CONVERGENCE ZONE IS PRODUCING RAINFALL AMOUNTS ON ORDER
OF 0.25 TO 0.50 INCH PER HOUR. SECOND BATCH JUST AHEAD OF COLD FRONT
ALSO TRAINING NORTHEAST ACROSS MS RIVER. THIS RAIN AREA IS EXPECTED
TO SLOWLY MOVE EAST AND INTO THE NW ALABAMA AREA AROUND SUNSET. 12Z
META CONCURS WITH LATEST TRENDS WITH SLIGHT ACCELERATION AS SFC LOW
MOVES NORTHEAST AND HELPS SHOVE FRONT EAST. MODELS STILL INDICATE
WIDESPREAD 1 TO 2 INCHES ACROSS FA TONIGHT WITH MOST LIKELY TARGET
FOR PROBLEMS BEING ACROSS NORTHWEST ALABAMA. THIS IS WHERE THE FRONT
APPEARS TO HANG UP THE LONGEST BEFORE GETTING A BOOST. PWATS FROM
18Z SOUNDING RANGE FROM 1.6 AT KBMX TO 1.8 AT KJAN SO MOISTURE IS
PLENTIFUL ACROSS AREA. THUS...WILL CONTINUE FLOOD WATCH FOR ENTIRE
FA TONIGHT.

REGARDING SVR THREAT...VERY LITTLE INSTABILITY IN PLACE DUE TO LACK
OF SFC HEATING. SIGNIFICANT SHEAR STILL EXISTS AS INDICATED BY MODEL
SOLN...AS WELL AS VWP AND OKOLONA PROFILER. PROFILER INDICATES 50
KNOT WINDS AROUND 3000 FEET LEVEL WHICH MAY BE CAPABLE OF MIXING
DOWN TO SFC WITH ANY STORMS THAT DEVELOP. STORMS WHICH HAVE MOVED
ACROSS FA ALREADY SHOWING SMALL-SCALE BOWING FEATURES AND EXPECT
THIS TREND WILL CONTINUE FOR A WHILE AS UPSTREAM ENERGY APPROACHES.

MODELS MOVE COLD FRONT OUT OF MAJORITY OF FA BETWEEN 12 AND 15Z
TOMORROW. WILL KEEP SLIGHT POPS IN FOR CENTRAL ZONES EARLY AND 30
FOR EAST. EXPECT CLOUDS TO LINGER THROUGH AT LEAST MORNING HOURS...
THEN DECREASING CLOUDS DURING AFTERNOON.

LONG TERM...
AFTER THAT...HIGH AND DRY AS FA IN NORTHWEST FLOW WITH ONLY WEAK
CLIPPER SYSTEMS MOVING SOUTH. VERY LITTLE MOISTURE TO WORK WITH WITH
CLIPPER SUNDAY SO WILL CONTINUE DRY FORECAST. ANOTHER RIPPLE IN FLOW
APPROACHES TUESDAY BUT SHOULD REMAIN NORTH OF AREA. NUMEROUS WAVES
MOVING ACROSS NATION WILL HELP BREAK DOWN UPPER RIDGE ACROSS WESTERN
U.S. EXTENDED GFS MOVES ANOTHER COLD FRONT THROUGH FRIDAY WITH LIGHT
QPF ACROSS FA. HOWEVER...DUE TO UNCERTAINTY WITH TIMING AND STRENGTH
OF SFC HIGH...WILL NOT ADD POPS FOR FRI ATTM. VERY LITTLE CHANGES
MADE TO EXTENDED FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    54  64  40  65 / 100  20  10   0
SHOALS        54  64  39  66 / 100  10  10   0
CULLMAN       54  64  40  65 / 100  20  10   0
FAYETTEVILLE  53  63  39  65 / 100  20  10   0
FT PAYNE      55  63  37  64 / 100  30  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH ALL ZONES FOR TONIGHT.
TN...FLOOD WATCH ALL ZONES FOR TONIGHT.

&&

PB
Hazardous weather outlook, Mar 5, 6:23 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
623 PM CST FRI MAR 5 2004

ALZ001>010-016-TNZ076-096-097-060500-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
623 PM CST FRI MAR 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

...TORNADO WATCH UNTIL 11 PM FOR ALL OF THE TENNESSEE VALLEY...
...A FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE TENNESSEE
VALLEY...

A PERIOD OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...WITH MANY
LOCATIONS POTENTIALLY RECEIVING 1 TO 2 INCHES OF RAINFALL THROUGH
TONIGHT WITH SOME ISOLATED AMOUNTS UPWARDS OF 3 INCHES. WITH THE
GROUND NEARLY SATURATED FROM HEAVY RAINS OF EARLIER THIS WEEK...RAPID
RUNOFF FROM THE ADDITIONAL RAIN MAY RESULT IN THE THREAT FOR FLASH
FLOODING.  IN ADDITION...AREA RIVERS AND STREAMS MAY APPROACH OR
EXCEED FLOOD STAGE AS THE HEAVY RAIN FALLS.

SEVERE WEATHER WILL ALSO BE POSSIBLE THIS EVENING ACROSS ALL OF THE
TENNESSEE VALLEY. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE
WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

SHOWERS AND THUNDERSTORMS WILL QUICKLY TAPER OFF FROM WEST TO EAST
BY SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH.

A RETURN TO DRY AND COOLER WEATHER THROUGH THE REST OF THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
ARE REQUIRED FOR FLOODING AND SEVERE WEATHER TONIGHT.

007

In the hours before

Special weather statement, Mar 5, 12:55 PM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1255 PM CST FRI MAR 5 2004

ALZ002-003-051925-
COLBERT-FRANKLIN AL-
1255 PM CST FRI MAR 5 2004

...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN FRANKLIN AND
COLBERT COUNTIES OF NORTHWEST ALABAMA...

A STRONG THUNDERSTORM...MOVING NORTHEAST AT 60 MPH...WILL MOVE
OVER NORTHWEST FRANKLIN COUNTY THROUGH 100 PM...AND OVER CENTRAL
COLBERT COUNTY THROUGH 115 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 40
MPH. LOCATIONS IN ITS PATH INCLUDE...FLORENCE...MUSCLE SHOALS...AND
TUSCUMBIA.

SCHAUB
Special weather statement, Mar 5, 2:11 PM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
211 PM CST FRI MAR 5 2004

ALZ001-052040-
LAUDERDALE-
211 PM CST FRI MAR 5 2004

...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN FRANKLIN AND
COLBERT COUNTIES OF NORTHWEST ALABAMA...

A STRONG THUNDERSTORM...MOVING NORTHEAST AT 60 MPH...WILL MOVE
OVER CENTRAL LAUDERDALE COUNTY THROUGH 240 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO
50 MPH AND RAINFALL OF 1/2 TO 1 INCH. LOCATIONS IN ITS PATH
INCLUDE...FLORENCE...SHEFFEILD...KILLEN...AND GREEN HILL.

WEBER/SCHAUB
Special weather statement, Mar 5, 2:46 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
246 PM CST FRI MAR 5 2004

ALZ001>003-052130-
COLBERT-FRANKLIN AL-LAUDERDALE-
246 PM CST FRI MAR 5 2004

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM IN
NORTHWEST ALABAMA...

A STRONG THUNDERSTORM...MOVING NORTHEAST AT 60 MPH...WILL MOVE
OVER NORTH CENTRAL FRANKLIN...COLBERT...AND LAUDERDALE
COUNTIES THROUGH 330 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO
50 MPH AND RAINFALL OF 1/2 TO 1 INCH. HAIL UP TO 1/4 INCH IS
ALSO POSSIBLE. LOCATIONS IN ITS PATH INCLUDE...FRANKFORT...MUSCLE
SHOALS...AND LEXINGTON.

WEBER/SCHAUB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:26 PM CSTTornado WarningHUNColbert, Franklin, Lauderdale49 min
Mar 5, 7:10 PM CSTSevere Thunderstorm WarningHUNColbert, Lauderdale20 min
Mar 5, 8:17 PM CSTFlash Flood WarningHUNLimestone6 hr
Mar 5, 8:25 PM CSTSevere Thunderstorm WarningHUNLimestone35 min
Mar 5, 8:31 PM CSTSevere Thunderstorm WarningHUNFranklin29 min
Mar 5, 8:52 PM CSTFlash Flood WarningHUNLawrence5 hr
Mar 5, 8:53 PM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence37 min
Mar 5, 9:15 PM CSTSevere Thunderstorm WarningHUNLimestone30 min
Mar 5, 9:31 PM CSTTornado WarningHUNLimestone, Madison29 min
Mar 5, 9:48 PM CSTFlash Flood WarningHUNMadison4 hr
Mar 5, 10:00 PM CSTFlash Flood WarningHUNMorgan4 hr
Mar 5, 10:05 PM CSTSevere Thunderstorm WarningHUNMadison25 min
Mar 5, 10:14 PM CSTSevere Thunderstorm WarningHUNCullman, Morgan46 min
Mar 5, 10:46 PM CSTFlash Flood WarningHUNCullman, Jackson, Marshall6 hr
Mar 6, 12:00 AM CSTFlash Flood WarningHUNDeKalb6 hr

Nearby

Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.